Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 61, NWS Boston/Norton, MA

June 23, 2008Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 8:04 AM EDT for Worcester County, Massachusetts. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 8:04 AM EDT (12:04 UTC)
Expired
Jun 23, 2008, 8:45 AM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Worcester County, MA

The radar

The Boston radar (KBOX), 59 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 8:40 AM EDTHAIL 0.75Worcester, MAREPORT FROM DOWNTOWN WORCESTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 231204
SVRBOX
MAC027-231245-
/O.NEW.KBOX.SV.W.0061.080623T1204Z-080623T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
804 AM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...

* UNTIL 845 AM EDT

* AT 801 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHARLTON...OR 12 MILES SOUTHWEST OF
  WORCESTER...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
  OXFORD BY 810 AM EDT...
  LEICESTER BY 820 AM EDT...
  AUBURN BY 825 AM EDT...
  6 MILES NORTHWEST OF SUTTON BY 830 AM EDT...
  WORCESTER BY 835 AM EDT...
  SHREWSBURY...GRAFTON...6 MILES SOUTHWEST OF NORTHBOROUGH AND 6
  MILES WEST OF WESTBOROUGH BY 845 AM EDT...

LAT...LON 4218 7212 4243 7166 4236 7160 4234 7162
      4231 7159 4232 7157 4227 7154 4226 7160
      4222 7161 4219 7158 4204 7202
TIME...MOT...LOC 1203Z 240DEG 17KT 4216 7197

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:30 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 23, 5:30 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EDT MON JUN 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH
TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING
COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR
WEATHER UNSETTLED TOWARD THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CLOUDS AND FOG PATCHES COVERED PORTIONS OF SOUTHERN NEW ENGLAND
EARLY THIS MORNING. IN ADDITION A LINE OF SEVERE THUNDERSTORMS WAS
HOLDING TOGETHER ACROSS WESTERN MASSACHUSETTS. THIS LINE WILL CROSS
SOUTHWESTERN NEW HAMPSHIRE BEFORE HEADING INTO NORTHERN NEW ENGLAND.

MORE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING AT
THE CURRENT TIME TO THE SOUTH OF THE REGION. A COLD FRONT WILL
CONTINUE GRADUALLY HEADING EAST THROUGH NEW YORK STATE TODAY.
INCREASING SUNSHINE WILL DESTABILIZE THE AIRMASS LATE THIS MORNING
AND AFTERNOON...BUT LOTS OF MID TO HIGH LEVEL CLOUDS UPSTREAM MAY
KEEP TEMPERATURES FROM REACHING THE FULL POTENTIAL. SURFACE BASED
CAPES ARE EXPECTED TO REACH 1000-1500 J/KG INLAND. IN ADDITION
PRECIPITABLE WATER VALUES WILL BE CLIMBING TODAY TO AROUND 1.6 G/KG.
A HIGH THETA-E AIRMASS WILL BE PRESENT...WITH DEEP SOUTHERLY FLOW.
THE DIVERGENT REAR RIGHT QUADRANT OF THE 250 MILLIBAR JET WILL ALSO
BE PRESENT.

OVERALL WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY TODAY
ESPECIALLY ACROSS THE INTERIOR. SOME THUNDERSTORMS WILL CONTAIN
HEAVY DOWNPOURS...FREQUENT LIGHTNING...HAIL AND STRONG WIND GUSTS.
WILL HAVE ENHANCED WORDING IN THE GRIDS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS AREA ONCE AGAIN TONIGHT AS THE COLD FRONT APPROACHES.
MOST OF THE ACTIVITY WILL BE DURING THE EARLY EVENING HOURS DUE TO
THE LOSS OF DAYTIME HEATING. PATCHY FOG WILL REDEVELOP.

TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL
MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND
MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY
WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER
THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW
PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO
STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED.

HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH
COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO
THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH.

ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW
ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS
AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE
IN FUTURE FORECASTS.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO
MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE
WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL.

TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG
THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS
AND THUNDERSTORMS BECOME MORE ISOLATED.

TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA
WILL REDEVELOP. A FEW COULD BECOME SEVERE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY.

THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING
SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.

TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA
SEAS SLIGHTLY GIVEN THE INVERSION.

TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL
WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...BELK
AVIATION...STRAUSS/BELK
MARINE...STRAUSS/BELK
Hazardous weather outlook, Jun 23, 5:44 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT MON JUN 23 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.
URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-240945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL.
FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 5:57 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
557 AM EDT MON JUN 23 2008

CTZ002-231045-
HARTFORD CT-
557 AM EDT MON JUN 23 2008

AT 552 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL FOR SMALL HAIL 18 MILES
SOUTHWEST OF BRISTOL...OR ABOUT 3 MILES NORTH OF SOUTHBURY...MOVING
NORTHEAST AT 29 MPH.

THE THUNDERSTORM SHOULD BE NEAR...BRISTOL AND PLAINVILLE BY 630 AM
EDT...FARMINGTON AND NEW BRITAIN BY 640 AM EDT...AVON AND WEST
HARTFORD BY 650 AM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK
Special weather statement, Jun 23, 6:08 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
608 AM EDT MON JUN 23 2008

MAZ004-026-NHZ011-012-015-231100-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
608 AM EDT MON JUN 23 2008

AT 606 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 4 MILES SOUTHWEST OF NEW
IPSWICH...OR ABOUT 8 MILES SOUTHEAST OF JAFFREY...MOVING NORTHEAST AT
24 MPH.

THE THUNDERSTORM SHOULD BE NEAR...NEW IPSWICH AND GREENVILLE BY
620 AM EDT...MASON AND 7 MILES NORTHWEST OF BROOKLINE BY 630 AM
EDT...WILTON AND LYNDEBOROUGH BY 640 AM EDT...AMHERST AND MILFORD BY
650 AM EDT...MERRIMACK AND BEDFORD BY 700 AM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

BELK
Special weather statement, Jun 23, 6:48 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
648 AM EDT MON JUN 23 2008

CTZ002-231130-
HARTFORD CT-
648 AM EDT MON JUN 23 2008

AT 647 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 4 MILES
SOUTHWEST OF AVON...OR ABOUT 6 MILES WEST OF WEST HARTFORD...MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM SHOULD BE NEAR...BLOOMFIELD AND SIMSBURY BY 700 AM
EDT...WINDSOR AND 6 MILES SOUTHEAST OF GRANBY BY 710 AM EDT...WINDSOR
LOCKS AND SUFFIELD BY 720 AM EDT...ENFIELD BY 730 AM EDT.

BELK
Special weather statement, Jun 23, 7:23 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
723 AM EDT MON JUN 23 2008

MAZ003-004-010-011-231215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-
723 AM EDT MON JUN 23 2008

AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER WARE...OR
ABOUT 16 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 21 MPH.

THE THUNDERSTORM SHOULD BE NEAR...HARDWICK AND WEST BROOKFIELD BY
730 AM EDT...NEW BRAINTREE AND NORTH BROOKFIELD BY 740 AM EDT...
OAKHAM AND BARRE BY 750 AM EDT...RUTLAND BY 800 AM EDT...HUBBARDSTON
BY 810 AM EDT...PRINCETON BY 820 AM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

BELK
Local storm report, Jun 23, 7:45 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
745 AM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0452 AM     HAIL             WILLIAMSBURG            42.40N 72.72W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0455 AM     HAIL             NORTHAMPTON             42.33N 72.68W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0625 AM     TSTM WND DMG     ASHBY                   42.68N 71.82W
06/23/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN

0631 AM     HAIL             TOWNSEND                42.67N 71.70W
06/23/2008  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

&&

BELK
Special weather statement, Jun 23, 7:56 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
756 AM EDT MON JUN 23 2008

NHZ011-231230-
CHESHIRE NH-
756 AM EDT MON JUN 23 2008

AT 752 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES SOUTHWEST OF
WESTMORELAND...OR ABOUT 7 MILES NORTHEAST OF BRATTLEBORO...MOVING
NORTHEAST AT 31 MPH.

THE THUNDERSTORM SHOULD BE NEAR...SURRY AND WALPOLE BY 810 AM EDT...
MARLOW AND GILSUM BY 820 AM EDT...STODDARD BY 830 AM EDT.

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jun 23, 3:51 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Jun 23, 4:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Jun 23, 6:09 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jun 23, 6:36 AM EDTSevere Thunderstorm WarningBOXMiddlesex24 min
Jun 23, 7:30 AM EDTSevere Thunderstorm WarningBOXHampden, Worcester45 min
Jun 23, 1:13 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jun 23, 1:37 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Jun 23, 1:40 PM EDTSevere Thunderstorm WarningBOXHampden65 min
Jun 23, 1:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester52 min
Jun 23, 2:20 PM EDTFlash Flood WarningBOXHampden, Hampshire55 min
Jun 23, 2:31 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester59 min
Jun 23, 3:13 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jun 23, 3:19 PM EDTSpecial Marine WarningBOX56 min
Jun 23, 3:32 PM EDTAreal Flood AdvisoryBOXHampden118 min
Jun 23, 3:36 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jun 23, 4:33 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Middlesex, Worcester96 min
Jun 23, 5:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex26 min
Jun 23, 5:22 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk113 min
Jun 23, 5:44 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk2 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.